MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM; TRAUMA INSTRUMENT

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that a fractured instrument was returned to a local warehouse.The following details are unknown, patient involvement, if a surgery took place , the number of times the device has been used previously.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Reported event: it was reported that a fractured instrument was returned to the local warehouse.No further due diligence required as all required information to support the conclusion is available or was already requested.Harm: no patient, user, or other stakeholder harm.Hazard: device not used for implantation due to non-functionality or visible damages.No relevant medical data has been received.Visual examination: the drill bit was received for investigation.The visual examination confirms the breakage of the device.It can be assumed that the drill was broken due to high forces applied on the instrument.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The product is intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
NCB, DF DRILL BIT, 4.3, LENGTH 300 MM
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12286433
Report Number0009613350-2021-00387
Device Sequence Number11863794
Product Code HTW
UDI-Device Identifier00889024289277
UDI-Public00889024289277
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.003
Device Lot Number4504074153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;